MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC HOLDING SLEEVE-LONG FOR MATRIX; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC HOLDING SLEEVE-LONG FOR MATRIX; MISC ORTHO SURGICAL INSTR
Model Number 03.632.036
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: without a lot number, the device history records review could not be completed as no product was received.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on (b)(6) 2020, that the patient underwent for a surgery.During the surgery, the surgeon was performed a l3-5 posterior lateral fusion with bilateral pedicle screws but the tip of the l5 screw was broken off.The instrument was immediately swapped out for a new sleeve and all fragments were retrieved.There was no surgical delay.The procedure was successfully completed.There was no patient consequence.Concomitant device reported: unknown pedicle screws (part# unknown, lot# unknown, quantity unknown).This complaint involves two (2) devices.This report is for (1) holding sleeve-long for matrix.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: part: 03.632.036; synthes lot: h686589; supplier lot: h686589; release to warehouse date: february 19, 2019.Supplier: (b)(4).No nonconformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Visual inspection: the holding sleeve long for matrix was received at us customer quality (cq).Upon visual inspection, a portion of the threaded distal tip was broken off.No fragments were returned.The distal threads also appeared to be stripped.Dimensional inspection: the drawing was reviewed.Measured dimensions: inner shaft major thread diameter = conforming document/specification review: drawing(s) reviewed: (manufactured & current revisions) assembly; inner shaft; iso 965-1.Investigation conclusion: the overall complaint was confirmed as a portion of the distal tip was broken off.Although no definitive root-cause can be determined, there was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HOLDING SLEEVE-LONG FOR MATRIX
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10433861
Report Number2939274-2020-03702
Device Sequence Number11679719
Product Code LXH
UDI-Device Identifier10705034718941
UDI-Public(01)10705034718941
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.632.036
Device Catalogue Number03.632.036
Device Lot NumberH686589
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2020
Initial Date Received by Manufacturer 07/28/2020
Supplement Date Received by Manufacturer09/03/2020
Initial Report FDA Received Date08/20/2020
Supplement Report FDA Received Date09/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS: TRAUMA